Tennessee, 2007

Drought in Tennessee, August 1 to 31, 2007

August 1 to 31, 2007 · NWS OHX · 39 events in 39 counties and zones

Conditions did not improved at all with the drought. Water restrictions remained in several communities.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Conditions did not improved at all with the drought. Water restrictions remained in several communities. In the City of Franklin, 5 homeowners had their water cut off for violating the restrictions.

Ponds, creeks, streams and even a few wells have dried up across Middle Tennessee. Wells have dried up in Lawrence and Lewis Counties. Farmers were hauling their water to cattle in many locations.

Farmers and nursery owners were the hardest hit economically because of the drought. Hay that normally sells for $60 to $70 a ton, now sell $100-$150 a ton. Hay production is off 60% in Putnam County. Farmers are selling off their herd because of the high cost for hay. A newspaper story said that numerous dogs have died in Rutherford County because of the heat. Thousands of dead fish were noted in Jackson Lake in Williamson county because of the low water level, warmer water temperatures, and lower oxygen content in the water.

Corn, soy, and tobacco yields continue to be very low and of poor quality.

Dairy cows in the Cookeville area were producing 20% less milk because of the high temperatures stress on the cows, and because the cows were not eating enough.

School was cancelled in Metro Davidson County because of the high heat with temperatures getting into the triple digits. Football games and practices were either delayed or cancelled in Middle Tennessee.

Some outdoor restaurants in Davidson County lost business. One restaurant in Hillsboro Village lost about 25% of his business on a weekend, since most of the restaurant's seating is outside. However, movie theatres did a thriving business and offered refuge for those who wanted to escape the heat.

Attendance at the Wilson County Fair was down 12.6% at 366,641 people because of the heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 1:42 PM CST, 10 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 1:42 PM CST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT TUE JUL 31 2007

.SHORT TERM...ISOLATED THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG
A WEAK SURFACE CONVERGENCE AND INSTABILITY BOUNDARY, WHICH
EXTENDED FROM SOUTHERN WEST VIRGINIA TO NEAR CROSSVILLE AND
TUPELO. OTHERWISE, THE MAJORITY OF THE MID STATE REMAINED HOT AND
DRY.

TEMPERATURES ACROSS THE AREA AT 200 PM RANGED FROM THE 80S ALONG
THE CUMBERLAND PLATEAU TO THE LOWER 90S ELSEWHERE.

LATEST SURFACE ANALYSIS SHOWED SPRAWLING HIGH PRESSURE AREA OVER
THE MIDWEST, PRODUCING NORTHEASTERLY FLOW OF AIR ACROSS THE MID
STATE. A WEAK LOW PRESSURE SYSTEM OVER ALABAMA, GEORGIA AND THE
SOUTHERN APPALACHIANS WAS HELPING TO CREATE THE WEAK CONVERGENCE
BOUNDARY OVER EASTERN AND SOUTHERN PARTS OF MIDDLE TENNESSEE.

EXPECT ISOLATED THUNDERSTORMS THIS AFTERNOON TO DIE OFF TOWARD
SUNSET. THUS, WILL LEAVE OVERNIGHT CHANCE OF RAIN VERY LOW.

ALL MODELS SHOW WEAK SURFACE CONVERGENCE BOUNDARY LINGERING OVER
MIDDLE TENNESSEE ON WEDNESDAY, WITH SUFFICIENT 1000-700 MB
MOISTURE TO PROBABLY KICK OFF A FEW ISOLATED AFTERNOON
THUNDERSTORMS ACROSS THE SOUTH (JUST LIKE TODAY). THUS, MAY VERY
WELL GO WITH A SMALL POP OVER OUR SOUTHERN COUNTIES FOR WEDNESDAY
AFTERNOON. SURFACE FLOW BECOMES DECIDEDLY MORE SOUTHERLY BY
THURSDAY OVER THE ENTIRE AREA, AS WEAK BOUNDARY LIFTS NORTH,
TOWARD APPROACHING COLD FRONT OVER MISSOURI AND ILLINOIS, AND
FALLS APART. THUS, WILL LEAVE DRY FORECAST IN PLACE FOR THURSDAY.

.LONG TERM...COLD FRONT, THAT DROPS INTO MISSOURI AND ILLINOIS ON
THURSDAY, STALLS AND WEAKENS BY FRIDAY, AS SUPPORTING SHORTWAVE
LIFTS THROUGH THE GREAT LAKES AND NORTHEASTERN UNITED STATES. A WEAK
AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO IS FORECAST
TO LIFT SLOWLY NORTHWARD FRIDAY AND SATURDAY AND MAY BRING A
SUFFICIENT AMOUNT OF ATMOSPHERIC MOISTURE INTO AT LEAST OUR
SOUTHERN AREAS TO PROVIDE A SLIGHT CHANCE FOR THUNDERSTORMS. THIS
POSSIBILITY CONTINUES INTO SUNDAY, AND COULD EVEN LAST INTO
MONDAY AND TUESDAY AS WELL. SINCE MOVEMENT OF THIS FEATURE, AND
ITS ATTENDANT MOISTURE, IS STILL SOMEWHAT UNCERTAIN, WILL PROBABLY
APPROACH CHANCE OF RAIN IN A CONSERVATIVE MANNER FOR RIGHT NOW.
ANY THUNDERSTORMS THAT DO DEVELOP SHOULD BE MAINLY IN THE
AFTERNOON WITH MAX HEATING.

POOLING OF MOISTURE AHEAD OF ANOTHER COLD COULD ACTUALLY GIVE ALL
OF THE MID STATE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS NEXT
TUESDAY. HOWEVER, THATS A LONG WAY OFF, AND WILL PROBABLY
APPROACH THE RAIN CHANCE FOR TUESDAY IN A CONSERVATIVE FASHION AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  94  74  94 /  10  10  10  10
CLARKSVILLE    67  94  66  95 /  10  10  10  10
CROSSVILLE     65  88  66  88 /  10  10  10  10
COLUMBIA       71  94  72  94 /  10   0  10  10
LAWRENCEBURG   70  94  71  94 /  10   0  10  10
WAVERLY        69  94  69  95 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jul 31, 4:30 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 31 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Bedford

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Newspaper
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Benton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Benton forecast zone
Reported by
Newspaper
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Drought, Cannon

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Newspaper
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Cheatham

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Newspaper
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Clay

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Newspaper
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Drought, Coffee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Newspaper
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cumberland

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Newspaper
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, Davidson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Newspaper
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Drought, Dekalb

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Newspaper
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Dickson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dickson forecast zone
Reported by
Newspaper
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Drought, Fentress

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Newspaper
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Giles

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Newspaper
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Grundy

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Newspaper
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Hickman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hickman forecast zone
Reported by
Newspaper
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Drought, Houston

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Houston forecast zone
Reported by
Newspaper
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Drought, Humphreys

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Newspaper
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Drought, Jackson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Newspaper
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Lawrence

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Newspaper
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Drought, Lewis

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Newspaper
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Drought, Macon

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Newspaper
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Drought, Marshall

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Newspaper
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Maury

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Maury forecast zone
Reported by
Newspaper
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Drought, Montgomery

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Newspaper
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Drought, Overton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Newspaper
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Perry

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Newspaper
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Drought, Putnam

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Newspaper
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Robertson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Newspaper
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Rutherford

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Newspaper
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Smith

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Newspaper
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Stewart

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Newspaper
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Drought, Sumner

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Newspaper
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Drought, Trousdale

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Newspaper
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Van Buren

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Newspaper
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Newspaper
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, Wayne

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Newspaper
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Drought, White

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
White forecast zone
Reported by
Newspaper
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Williamson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Newspaper
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Drought, Wilson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Newspaper
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Drought, Pickett

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Newspaper
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51150, 51152, 51157, 51159, 51165, 51166, 51168, 51169, 51170, 51171, 51172, 51173, 51175, 51184, 51186, 51187, 51191, 51192, 51193, 51194, 51196, 51197, 51198, 51199, 51200, 51201, 51203, 51205, 51206, 51208, 51209, 51211, 51213, 51215, 51220, 51222, 51224, 51226, 51230.